MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-4500
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer complaint that the "poplok broke into two pieces upon being deployed" is inconclusive.The device will not be returned for evaluation as it was discarded and no photographic evidence was provided.Therefore, the reported issue cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 40 complaints, regarding 44 devices, for this device family and failure mode.During this same time frame 94,356 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0005.The instructions for use (ifu) provides the user with information regarding proper care and use of this device.It is standard medical practice to inspect and/or test all medical equipment prior to use.Per the ifu, the user is also advised: to avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.Breakage of the poplok knotless suture anchor is possible if the bone punch is not inserted to the proper depth, the poplok knotless suture anchor is not properly aligned with the pilot hole, or the poplok knotless suture anchor inserter is used for prying.This product will continue to be monitored via returns and complaint system.
 
Event or Problem Description
The customer reported an issue with the 4.5mm poplok suture anchor, item # ckp-4500, lot # 976953 that occurred on (b)(6) 2019 during a rotator cuff repair involving a male patient.It was reported that approximately 60 minutes into the procedure (3/4 of the whole procedure) the poplok broke into two pieces upon being deployed.The anchor was removed from the shoulder and removed from the sutures it was attached to.All pieces were retrieved.It is noted that this was the first poplok being used in the procedure.Two more poploks were used after and worked as normal.It is indicated that there was no impact or injury to the patient and the procedure was successfully completed using another poplok with a reported 2- minute delay.It is indicated that the device was discarded post-op by the facility.This report is being raised on the basis of a device malfunction with potential of injury upon reoccurrence.

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773 4908
MDR Report Key8711571
Report Number1017294-2019-00070
Device Sequence Number14118996
Product Code MBI
UDI-Device Identifier10845854014103
UDI-Public(01)10845854014103(17)231119(30)1(10)976953
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Catalogue NumberCKP-4500
Device Lot Number976953
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1